MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT LARGE 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT LARGE 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.046S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Code (b)(4) used to capture required surgical intervention and device removal due to adjacent level segment degeneration.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a prodisc-c hardware removal due to adjacent level disease.The surgeon successfully removed the prodisc-c device and the patient was revised to anterior cervical discectomy and fusion (acdf) 2 level.The procedure was successfully completed with no reported surgical delay.There was no other medical intervention required.The patient was stable after the procedure.This report is for a prodisc-c implant large 6mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted.Brandywine dhr review: part no.: 09.820.046s, lot no.: 7107185: manufacturing location: brandywine, expiration: 10/2015, release to warehouse date: 5-apr-2013: part 09.820.046s contained ncr for disruption in the cer.The end plates were reworked, no adverse effect to product/ process supported by es0364.The inlays were scrapped (de-issued) and new inlays were issued to the work order.All parts were passed and released.This non-conformance is not relevant to the complaint condition because cer disruption does not have to do with a disease that the patient has in an adjacent vertebral body.A product investigation was conducted.Exponent incorporated investigation: the device was sent to exponent for external investigation with the following results.All retrieved device components (superior endplate, polyethylene inlay, and inferior endplate) were examined macroscopically for signs of wear and damage.All three components showed evidence of iatrogenic damage.There was no evidence of bone on the backside of the endplates.The superior and inferior endplates had evidence of possible impingement damage.The articulating surface of the inferior endplate had evidence of a biofilm.Machining marks were observed on the backside of the polyethylene inlay.The polyethylene inlay had evidence of discoloration, burnishing, and multidirectional scratching.Manufacturing investigation: the device was also sent to the manufacturing site for investigation with the following results.As received condition: prodisc c, 09.820.046s, lot #7107185 was received with evidence of iatrogenic damage.The superior plate, 09.820.045.2, lot #6918205, the face with laser etch has grind marks extending onto the raised lip around and onto the spherical diameter.Also visible on identified face is bone ingrowth.The peripheral edge has nicks and scratches.The bottom cpti plasma sprayed surface, like top surface and all edges have nicks, scratches and grind marks and visible bone ingrowth inside keel.The inferior plate, 09.820.045.1, lot #6955207 on top face with laser etch has nicks and grind marks extending into the angled recess into inlay pocket.On the bottom cpti plasma sprayed surface are nicks and scratches.Inlay, 09.820.045.4, lot #7143792, has grind marks and melted material on anterior face and spherical radius, also on the anterior edge of spherical radius there is a deep dent/nick.Both slots have visible damage.Also visible from the bottom is the tearing and grinding of the slots.The locking tab is 50% torn and partially missing on the right side.The anterior front face has nicks and deformation.All described nonconformities are post manufacturing.Summary: prodisc-c, 09.820.046s was reviewed for this complaint.The complaint event description did not state any issues or complaints against this prodisc c product; therefore, from a manufacturing perspective, there are no complaints with this product; therefore, there will be no further investigation, complaint is not confirmed.Review of exponent report: prodisc c, 09.820.046s, was reviewed in exponent report.This complaint ¿as received condition¿ was compared to exponent (18082201) report and found similar conditions except, no area of possible impingement was identified during product investigation on superior and inferior plates.Specification: there are no specifications to address, there are no complaints stated against this product.Conclusion: the complaint condition could not be confirmed based on the provided information.However, the overall complaint condition is, conservatively, consider confirmed as evidence of possible impingement was observed on the device components.No product issues or defects were identified and no product design or manufacturing defects or deficiencies were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date of report , date rec¿d by mfr : the incorrect date was inadvertently utilized in initial medwatch.The correct date is 8/20/2018.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT LARGE 6MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7848033
Report Number2939274-2018-53641
Device Sequence Number19170151
Product Code MJO
UDI-Device Identifier10705034763798
UDI-Public(01)10705034763798
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number09.820.046S
Device Catalogue Number09.820.046S
Device Lot Number7107185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;